Curvature bounds by isoperimetric comparison for normalized Ricci flow on the two-sphere

Andrews, Ben; Bryan, Paul
November 2010
Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p419
Academic Journal
We prove a comparison theorem for the isoperimetric profiles of solutions of the normalized Ricci flow on the two-sphere: If the isoperimetric profile of the initial metric is greater than that of some positively curved axisymmetric metric, then the inequality remains true for the isoperimetric profiles of the evolved metrics. We apply this using the Rosenau solution as the model metric to deduce sharp time-dependent curvature bounds for arbitrary solutions of the normalized Ricci flow on the two-sphere. This gives a simple and direct proof of convergence to a constant curvature metric without use of any blowup or compactness arguments, Harnack estimates, or any classification of behaviour near singularities.


Related Articles

  • Global solutions of the heat equation with a nonlinear boundary condition. Ishige, Kazuhiro; Kawakami, Tatsuki // Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p429 

    We consider the heat equation with a nonlinear boundary condition, where $${\Omega = \{x = (x^{\prime},x_N) \in {\bf R}^{N} : x_N > 0\}, N \ge 2, \partial_t = \partial{/}\partial t , \partial_\nu = -\partial{/}\partial x_{N}}$$, p > 1 + 1/ N, and ( N − 2) p < N. In this paper we give a...

  • Ricci Flow Emerging from Rotationally Symmetric Degenerate Neckpinches. Carson, Timothy // IMRN: International Mathematics Research Notices;2016, Vol. 2016 Issue 12, p3678 

    In [3], the authors created Type-II Ricci flow neckpinch singularities. In this paper, we construct solutions to Ricci flow whose initial data are the singular metric resulting from these singularities. We show in particular that the curvature decreases at the same rate at which it blew up. This...

  • Convergence of Kähler-Ricci Flow on Lower-Dimensional Algebraic Manifolds of General Type. Gang Tian; Zhenlei Zhang // IMRN: International Mathematics Research Notices;2016, Vol. 2016 Issue 21, p6493 

    In this paper, we prove that the L4-norm of Ricci curvature is uniformly bounded along a Kähler-Ricci flow on any minimal algebraic manifold. As an application, we show that on any minimal algebraic manifold M of general type and with dimension n≤3, any solution of the normalized...

  • Perelman's Monotonicity Formula and Applications. �e�um, Nata�a // Turkish Journal of Mathematics;2004, Vol. 28 Issue 1, p11 

    This article relies on [15] that the author wrote with Gang Tian and Xiaodong Wang. In view of Hamilton's important work on the Ricci flow and Perelman's paper on the Ricci flow where he developes the techniques that he will later use in completing Hamilton's program for the geometrization...

  • FAMILIES OF OPTIMAL MULTIPOINT METHODS FOR SOLVING NONLINEAR EQUATIONS: A SURVEY. Petković, Miodrag S.; Petković, Ljiljana D. // Applicable Analysis & Discrete Mathematics;Apr2010, Vol. 4 Issue 1, p1 

    Multipoint iterative root-solvers belong to the class of the most powerful methods for solving nonlinear equations since they overcome theoretical limits of one-point methods concerning the convergence order and computational effciency. Although the construction of these methods has occurred in...

  • Maximum Solutions of Normalized Ricci Flow on 4-Manifolds. Fang, Fuquan; Zhang, Yuguang; Zhang, Zhenlei // Communications in Mathematical Physics;Sep2008, Vol. 283 Issue 1, p1 

    We consider the maximum solution g( t), t ? [0, + 8), to the normalized Ricci flow. Among other things, we prove that, if ( M, ?) is a smooth compact symplectic 4-manifold such that $${b_2^+(M) > 1}$$ and let g( t), t ? [0, 8), be a solution to (1.3) on M whose Ricci curvature satisfies that...

  • On the asymptotic reduced volume of the Ricci flow. Yokota, Takumi // Annals of Global Analysis & Geometry;Mar2010, Vol. 37 Issue 3, p263 

    In this article, we consider two different monotone quantities defined for the Ricci flow and show that their asymptotic limits coincide for any ancient solutions. One of the quantities we consider here is Perelman�s reduced volume, while the other is the local quantity discovered by Ecker,...

  • A priori Estimates and Existence for a Class of Fully Nonlinear Elliptic Equations in Conformal Geometry. Xu-Jia Wang // Chinese Annals of Mathematics;Apr2006, Vol. 27 Issue 2, p169 

    In this paper we prove the interior gradient and second derivative estimates for a class of fully nonlinear elliptic equations determined by symmetric functions of eigenvalues of the Ricci or Schouten tensors. As an application we prove the existence of solutions to the equations when the...

  • On the K�hler-Ricci Flow on Projective Manifolds of General Type. Tian, Gang; Zhang, Zhou // Chinese Annals of Mathematics;Apr2006, Vol. 27 Issue 2, p179 

    This note concerns the global existence and convergence of the solution for K�ahler-Ricci flow equation when the canonical class, Kx, is numerically effective and big. We clarify some known results regarding this flow on projective manifolds of general type and also show some new...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics